Alert archive / Washington / Wind Advisories in 2025
Wind Advisory 8, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Oct 17, 2025, 1:09 PM PDT for 4 counties in Washington. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2025, 1:09 PM PDT (20:09 UTC)
- Expired
- Oct 17, 2025, 5:00 PM PDT
- In force
- 4 hr
- Issued by
- NWS Spokane, WA
Counties Chelan County, WA, Douglas County, WA, Grant County, WA, Okanogan County, WA
The radar
The Spokane radar (KOTX), 169 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 8.2 hours before the alert went out and 345 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
504 WWUS76 KOTX 172009 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 109 PM PDT Fri Oct 17 2025 WAZ041-043-044-180000- /O.NEW.KOTX.WI.Y.0008.251017T2009Z-251018T0000Z/ Wenatchee Area-Okanogan Valley-Waterville Plateau- Including the cities of Mansfield, Waterville, Disautel Pass, Oroville, Number 1 Canyon, Brewster, Number 2 Canyon, Nespelem, Cashmere, Omak, Bridgeport, Entiat, Badger Mountain Road, Wenatchee, Chelan, Pangborn Airport, Tonasket, and Okanogan 109 PM PDT Fri Oct 17 2025 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Mansfield, Waterville, Disautel Pass, Oroville, Number 1 Canyon, Brewster, Number 2 Canyon, Nespelem, Cashmere, Omak, Bridgeport, Entiat, Badger Mountain Road, Wenatchee, Chelan, Pangborn Airport, Tonasket, and Okanogan. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ JCLEV
1 follow-up statement
598 WWUS76 KOTX 172356 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 456 PM PDT Fri Oct 17 2025 WAZ041-043-044-180100- /O.EXP.KOTX.WI.Y.0008.000000T0000Z-251018T0000Z/ Wenatchee Area-Okanogan Valley-Waterville Plateau- Including the cities of Okanogan, Pangborn Airport, Number 2 Canyon, Brewster, Chelan, Wenatchee, Cashmere, Disautel Pass, Omak, Oroville, Entiat, Nespelem, Number 1 Canyon, Bridgeport, Tonasket, Badger Mountain Road, Waterville, and Mansfield 456 PM PDT Fri Oct 17 2025 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... Wind speeds are expected to continue decreasing into the evening. $$ OTX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Oct 17, 10:53 AM PDT, 2 hours 16 minutes earlier. Its key messages:
- Light mountain precipitation on Friday. Dry and breezy winds for the lee of the Cascades and Columbia Basin Friday afternoon.
- Widespread lowland rain, mountain snow Saturday evening through Sunday. Widespread breezy winds Sunday.
Area forecast discussion, Oct 17, 10:53 AM PDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1053 AM PDT Fri Oct 17 2025 .KEY MESSAGES... - Light mountain precipitation on Friday. Dry and breezy winds for the lee of the Cascades and Columbia Basin Friday afternoon. - Widespread lowland rain, mountain snow Saturday evening through Sunday. Widespread breezy winds Sunday. && .SYNOPSIS... A weak front Friday will bring light precipitation to the mountains, with dry and breezy winds for the lee of the Cascades and Columbia Basin Friday afternoon. A stronger system Saturday into Sunday will bring widespread lowland rain, mountain snow, and widespread breezy winds. && .DISCUSSION... Today through Saturday morning: A mid level wave tracking down through SE British Columbia and southern Alberta into Montana will send a mainly dry cold front across the Inland NW today. The main impact will be gusty winds as a 120 kt upper jet moves over the region. Cold advection during the afternoon behind the front will produce gusty winds over much of the region, especially the Okanogan Valley, Columbia Basin, Wenatchee area, Waterville Plateau, and Palouse with 20-30 MPH gusts. The chance of precipitation will be limited to the Cascade crest and ID Panhandle. Winds will decrease overnight into Saturday morning as a short wave ridge moves over the region ahead of the next weather system. Saturday afternoon through Sunday Night: A consolidated upper trough passes through the region with an associated frontal boundary passage. Swift mid level west-southwest flow will lead to light precipitation totals for Central Washington (less than .10 inches), while Eastern Washington and the ID Panhandle receives 0.25-.0.75 inches, with local amounts of 1.00-1.25 inches near the Cascade crest and ID Panhandle Mountains. Snow levels Saturday afternoon into the evening start off around 7000 feet, before dropping to 4500-5500 feet on Sunday. These snow levels will give Washington Pass the highest snow totals with the NBM advertising an 80% chance of at least 4 inches, and a 35 percent chance of at least 8 inches. Snow may also mix in at Stevens Pass. Regarding winds, a low to mid level jet sets up behind the front for Sunday afternoon over central and southern Washington. The NBM is carrying a 60-70% chance of gusts at 40 MPH on the Waterville Plateau and the Palouse, and a 60% chance of gusts exceeding 50 MPH for the Alpowa Summit area. Monday through Thursday: The upper jet retreats north of the area with the Inland NW catching the southern edge of low pressure systems tracking into Canada. This results in a mainly dry forecast. On Thursday the jet begins to dig south towards the region, which will be the beginning of another unsettled weather pattern developing by the end of next week. JW && .AVIATION... 18Z TAFS: Sky conditions are clearing behind the exiting cold front. TAF sites are generally expected to be VFR. Winds be notably breezy today out of the west, peaking between midday and late afternoon, with gusts near 20-30 mph possible at TAF sites. Wind decline after 01-03Z. FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence in VFR conditions at the TAF sites. Low confidence is MVFR conditions at GEG/SFF/COE/PUW due to low clouds/patchy fog between 12-18Z. ----------------------- Confidence descriptors: Low - Less than a 30 percent chance Moderate - 30 to 70 percent chance High - Greater than a 70 percent chance For additional probabilistic information for NWS Spokane airports, please refer to the Aviation Dashboard on our webpage: https:/weather.gov/otx/avndashboard && .Preliminary Point Temps/PoPs... Spokane 60 31 56 43 57 37 / 0 0 0 80 70 30 Coeur d'Alene 57 32 56 42 54 38 / 20 10 0 90 80 60 Pullman 57 30 56 43 54 37 / 10 0 0 70 80 50 Lewiston 66 38 63 48 61 42 / 0 0 0 50 80 40 Colville 58 21 53 38 55 29 / 10 0 10 80 70 30 Sandpoint 55 28 53 40 51 36 / 40 10 10 100 90 70 Kellogg 54 33 55 41 50 40 / 50 30 0 90 90 80 Moses Lake 65 29 57 43 62 36 / 0 0 0 50 30 10 Wenatchee 62 37 56 42 59 41 / 0 0 10 70 40 20 Omak 62 33 55 39 59 36 / 0 0 10 60 30 10 && .OTX WATCHES/WARNINGS/ADVISORIES... WA...None. ID...None. &&
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 12:48 PM PDT | Winter Weather Advisory | OTX | Okanogan | 50 hr |
Nearby
Wind Advisories in Washington, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.